Alert archive / Michigan / Small Craft Advisories in 2017

Small Craft Advisory 69, NWS Gaylord, MI

August 11, 2017

NWS Gaylord, MI issued this small craft advisory at Aug 11, 2017, 4:14 AM EDT. It took effect at Aug 11, 2017, 5:00 PM EDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Aug 11, 2017, 4:14 AM EDT (08:14 UTC)
In effect from
Aug 11, 2017, 5:00 PM EDT
Expired
Aug 12, 2017, 4:02 PM EDT
In force
23 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

307 
WHUS73 KAPX 110814
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
414 AM EDT FRI AUG 11 2017

LMZ342-344>346-111615-
/O.NEW.KAPX.SC.Y.0069.170811T2100Z-170812T2200Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
414 AM EDT FRI AUG 11 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
6 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 PM
EDT SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
6 follow-up statements
093 
WHUS73 KAPX 111403
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1003 AM EDT FRI AUG 11 2017

LMZ342-344>346-112215-
/O.CON.KAPX.SC.Y.0069.170811T2100Z-170812T2200Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1003 AM EDT FRI AUG 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 6 PM EDT SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 6 PM EDT SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
479 
WHUS73 KAPX 112045
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
445 PM EDT FRI AUG 11 2017

LMZ342-344>346-120445-
/O.CON.KAPX.SC.Y.0069.170811T2100Z-170812T2200Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
445 PM EDT FRI AUG 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
283 
WHUS73 KAPX 120259
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1059 PM EDT FRI AUG 11 2017

LMZ342-344>346-121100-
/O.CON.KAPX.SC.Y.0069.000000T0000Z-170812T2200Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1059 PM EDT FRI AUG 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
986 
WHUS73 KAPX 120832
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
432 AM EDT SAT AUG 12 2017

LMZ342-344>346-122200-
/O.CON.KAPX.SC.Y.0069.000000T0000Z-170812T2200Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
432 AM EDT SAT AUG 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
183 
WHUS73 KAPX 121446
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1046 AM EDT SAT AUG 12 2017

LMZ342-344>346-122200-
/O.CON.KAPX.SC.Y.0069.000000T0000Z-170812T2200Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1046 AM EDT SAT AUG 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
756 
WHUS73 KAPX 122002
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
402 PM EDT SAT AUG 12 2017

LMZ342-344>346-122115-
/O.CAN.KAPX.SC.Y.0069.000000T0000Z-170812T2200Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
402 PM EDT SAT AUG 12 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 11, 3:56 AM EDT, 18 minutes earlier.

Area forecast discussion, Aug 11, 3:56 AM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
356 AM EDT Fri Aug 11 2017

.NEAR TERM...(Today through Tonight)
Issued at 356 AM EDT Fri Aug 11 2017

...Cooler with lingering showers/thunder today...

High Impact Weather Potential...A few thunderstorms are possible
today...mainly eastern upper and northeast lower Michigan. Severe
storms are not expected.

Pattern Synopsis/Forecast...As has been stated repeatedly in
recent times...long wave troughing remains across much of eastern
NOAM with long wave ridging along the west coast/Rockies. Another
well defined short wave is rolling through northern Michigan this
morning. Associated surface low pressure is nearly overhead with a
cold front just pushing into the western reaches of the CWA.
Narrow axis of instability...showers and storms well ahead of the
front have pushed on off to the N/E with a nice dry slot sliding
through lower Michigan. There are some showers lingering across
the U.P...part of the "wrap around" deformation side of the
system.

Primary Forecast Concerns...are relatively minimal today. Will
have a period of quieter weather with some sunshine across
northern lower Michigan...at least to start the day as the dry
slot slides through the region. Lingering showers/thunder for
eastern upper Michigan. Surface cold front slips through the CWA
during the course of the day with post-frontal wrap around
moisture/stratus/increasing shower chances overspreading the
region...diminishing but lingering through tonight.

With higher dewpoint air still in place and the opportunity to
heat up ahead of the front...anticipate additional thunderstorms
today... particularly this afternoon across NE lower Michigan
where temps/dewpoints/instability will be better. But...given
relatively lighter winds aloft/modest instability with MLCAPE
values under 1000 J/Kg...severe threat looks low overall. That
said...some stronger updrafts/modest storm organization will be
possible over the SE counties toward Saginaw Bay and may present a
low end hail threat.

&&

.SHORT TERM...(Saturday through Sunday)
Issued at 356 AM EDT Fri Aug 11 2017

...Slowly improving Saturday followed by nice weather Sunday...

Saturday...Surface low pressure/upper level trough will continue to
depart off to our northeast. Lingering showers (mainly in the
morning) should diminish. Model soundings (especially the nam)
indicates that low clouds will be slow to clear out from northwest
to southeast due to lingering over lake instability (lake/850 mb
delta ts around 12). Cool with highs only ranging from around 70 to
the lower 70s.

Saturday night into Sunday...Slowly increasing heights aloft as well
as weak surface high pressure building in should make for clear to
partly cloudy skies. Cool Saturday night with lows ranging from the
middle 40s to the lower 50s. Highs Sunday moderating into the middle
and upper 70s.

&&

.LONG TERM...(Sunday night through Thursday)
Issued at 356 AM EDT Fri Aug 11 2017

Slowly building heights continue into midweek resulting in mainly
dry and warm conditions. Lowering heights from the north and a
possible surface cold front will increase pops Wednesday night into
Thursday (though extended models vary on the timing). Highs
generally in the middle 70s to lower 80s (perhaps even the middle
80s Wednesday) and lows mainly in the comfortable 50s.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1136 PM EDT Thu Aug 10 2017

Band of showers will exit early this morning, leaving behind a
developing area of MVFR/IFR producing stratus and light fog/mist
at the taf locations. Low clouds will be stubborn to burn off
Friday as low pressure slowly pushes across the region. May see a
few additional showers and perhaps thunderstorms Friday,
especially targeting KAPN. Light winds through this taf period.

&&

.MARINE...
Issued at 254 PM EDT Thu Aug 10 2017

Tonight through Saturday...Winds will pick up for a bit as the
gradient tightens before the cold front moves into the area, but
the gradient relaxes as the sfc low moves into Lake Michigan and
winds remain below small craft through 00z/Fri. After 00z, the
winds diminish and remain around 5 knots overnight. The sfc low
should be moves into Lake Huron and then Ontario by 18z/Fri. The
pressure graident will tighten up on the back side of the low and
winds will increase and probably get to small craft conditions on
Lake Michigan by 00z/Sat, and last through 12z/Sat. Winds diminish
on Saturday as the sfc high begins to builds into the region.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

NEAR TERM...BA
SHORT TERM...AS
LONG TERM...AS
AVIATION...MB
MARINE...JL
Hazardous weather outlook, Aug 11, 4:01 AM EDT, 13 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
401 AM EDT Fri Aug 11 2017

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-121000-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
401 AM EDT Fri Aug 11 2017

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Today and tonight.

Thunderstorms are again possible today...mainly this afternoon and
early evening...and mainly across northeast lower Michigan.
Severe storms are not expected...although a few stronger storms
across northeast lower Michigan may produce hail.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms are possible next Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

For more information visit http://weather.gov/gaylord.

Nearby

Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.